Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Increased TSH levels. Taking Thyroxine sodium. What is the duration to regain normal levels?

Hello Doctor, I am Sudhakar, I came to know through diagnosis that my TSH levels gone up to 100 IU/ml. I am age of 35y, my present weight is 92Kgs and my height is 5ft 6inches. My doctor advised me start medication with 50mcg of thyroxine sodium and will increase the dosage slowly. How many days will take to come for normal levels? Would like to know from you.
Asked On : Wed, 8 Aug 2012
Answers:  2 Views:  388
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
I would advise you to carry on the treatment as advised by your doctor.
It is very difficult to put a time frame as different individuals respond in different ways.
Normally after a treatment of one month,repeat investigations are done and then dose of the thyroxine is adjusted according to the levels TSH.
The goal is to bring your TSH levels around 2 to 2.5.
Answered: Wed, 8 Aug 2012
I find this answer helpful
General & Family Physician Dr. Chandra Shekhar Sharma's  Response

Welcome to HCM,

Endocrine functions of Thyroid gland are regulated by anterior pituitary gland.

TSH (thyroid stimulating hormone) is a hormone secreted by anterior pituitary gland.

It stimulates thyroid gland to produce triiodothyronine (T-3) and thyroxine (T-4).

When T-3 & T-4 level in the body are low, anterior pituitary secrets more TSH to stimulate thyroid gland to produce more T-3 & T-4.

Thus as soon as you your Serum levels of T-3 and T-4 become normal due to oral thyroxine intake, your serum TSH level will become normal.

Thanks for trusting Healthcaremagic and posting your query.

Hope you found my response to your query informative and helpful.

If you have further concerns in this regard, you can submit those with Healthcaremagic as well.

With good wishes,
Answered: Wed, 8 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor